A case-report of uveitis secondary to dupilumab treatment fo
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 55-year-old female presented with a 5 year history of a worsening intensely pruritic dermatitis affecting the neck, trunk, bilateral upper and lower extremities, including flexural distribution. A biopsy of the right arm revealed spongiotic dermatitis with eosinophilia and mild lymphocytic atypia consistent with eczematous dermatitis. A diagnosis of adult-onset AD was made.

At age 55, subcutaneous dupilumab was started with a 600 mg loading dose, followed by 300 mg every other week. The AD was moderately-severe with no lesions affecting the face or eyelids prior to initiating dupilumab. The patient achieved almost clear skin with a drastic reduction in all AD signs and improvement of quality of life.

At age 57 years (after more than 1 year on dupilumab) the patient started experiencing redness and pain of the right eye. Slit lamp examination by an ophthalmologist of the right eye demonstrated pigment on the endothelium of the cornea, inflammatory cells within the anterior chamber of the eye, posterior synechiae of the iris and mild nuclear sclerosis of the crystalline lens. The left eye initially demonstrated pigment on corneal endothelium, mild nuclear sclerosis. A diagnosis of anterior uveitis of the right eye was made and corticosteroid eye drops were started. However, the symptoms worsened within several weeks, with worsening visual acuity and new onset floaters and flashes in the right eye.

Examination demonstrated bilateral thickening of the choroid and serous retinal detachments, at that time constituting a panuveitis of both eyes. Oral prednisone, 60mg, was then started which was tapered slowly over the course of the following several months.

Laboratory evaluation performed immediately after the diagnosis of uveitis, revealed elevated findings. Thus, Dupilumab was discontinued. After two months of bi-weekly subcutaneous injections with adalimumab, the uveitis completely resolved. However, the AD worsened, with severe pruritus, moderate skin pain, severe sleep disturbance, generalized xerosis and ill-demarcated erythematous and hyperpigmented plaques on the dorsal hands, digits, wrists, back, forearms and lower extremities, covering more than 30% total body surface area. Narrow-band ultraviolet B therapy provided an inadequate response. Dupilumab was therefore resumed. Within one month of restarting dupilumab, the AD signs and symptoms rapidly improved, but the uveitis recurred. Dupilumab was again discontinued with consequent resolution of the uveitis.

Source: https://www.jaadcasereports.org/article/S2352-5126(20)30806-7/fulltext?rss=yes
Like
Comment
Share